Hi Everyone, I feel like I'm having a meltdown at the moment.

Today is the first time since I was diagnosed with PMR at the beginning of Dec 2015 that I've had to come home from work. In the past 9 days I've had 3 migraines, last Thurs I burst into tears in the car on the way home and today I just feel like I can't cope with anything. Finding it hard to concentrate on my job which is office bound, this is not like me at all, I work well under pressure and I'm normally very strong so these feelings are alien to me.

I have an appointment to see a Dr tomorrow, thank goodness for this forum as it feels like a safety net.

11 Replies

  • Hate to say it more then likely it's the pred I have been taking it for 9month's and some day my emotions are all over the place . So don't be to hard on yourself

  • Thank you for your reply, it's very helpful.

  • Are you SURE they are migraines? The headaches of GCA are sometimes mistaken for migraines so do bear that in mind when you see your GP.

    However - while under normal conditions you may be "good under pressure" when you are taking pred that is a whole new ball-game. It is not only the pred - I had 5 years of PMR with no pred and even then I can remember hanging up on one of my clients who was having a meltdown about his colleagues at the company - I simply couldn't cope and he wasn't actually shouting at me. It affected me in my work for him but it was indirectly. I'd known him for years and was used to him using me as a sounding board - but it was suddenly simply too much.

    Whatever happens - do consider taking some sick leave. PMR and stress don't make good bedfellows - and even a job you enjoy can be stressful. No-one ever had a plaque put up saying they gave their all in the service of the company - and making yourself ill won't be rewarded in this world or the next!

  • Thanks for taking the time to reply, it means a lot, I will discuss the "migraines" with my GP tomorrow and I certainly intend to take the rest of the week off at the very least.

  • Hi again PMRpro

    I found your comments so comforting in every way and wondered why I haven't asked this question myself.

    I have taken leave from almost everything this year to heal my body - its been the only answer for me and feel for those who are not so blessed with being able to do the same.

    Where would we be without this forum.

    Special thoughts and blessings to you all.

  • Your "meltdown" is a pretty normal part of learning how far you can push yourself with this disorder called PMR!

    It sounds like you might have hit the wall, so to speak, regarding how much stress your system will allow.

    Let me count the ways:

    You are newly diagnosed with an autoimmune disorder, about which, most people know nothing.

    You are taking prednisone, which bounces you around like a rubber ball in the earlier, higher dose days.

    You are working at a job which offers its own stressors.

    You have mysterious (debilitating) headaches, which sap your energy just dealing with them!

    Fill in the rest of the details...................

    I experienced feelings similar to what you describe, at about the same point in my PMR journey. As I look back, I am sure it was the PMR and the high dose of prednisone that unraveled my emotional balance. It was pretty awful!

    My advice is to be kind to yourself, take time off work if you can, and begin to talk to everyone in your circle, about what you are learning about PMR. This forum is your lifeline, and here for you 24-7.

    You are going to make it through this time!

    You will begin to let yourself stop for a nap, take a rest, forget the housework, let someone else do the dishes, and put yourself first.

    Trust me, things will get better.

    So for now, pour a a cup of tea and put your feet up.

    Blessings with you on your journey. Jerri

  • Thank you so much for your reply, and I agree with you that this forum is a lifeline. Learning about PMR and what it does to you

  • Pressed reply too soon ......

    I'm still learning about PMR and what it does to you, hearing from people such as yourself Purplecrow is very comforting...thank you.

  • Purplecrow thank you for your wonderful comments too, how comforting as well.

    I would be lost without this forum as in NZ we have nothing and the journey in my early days was lonely.

    I have now made a connection with another Chaplaincy person like myself and what a blessing indeed.

    My kindest thoughts go to you.

  • I saw my GP last night, she has signed me off work for two weeks and then a phased return to work. If I need more time off after two weeks, she is happy to extend the certificate.

    Luckily for me I work for a good company who are very supportive including my boss, HR even called me to reassure me not to worry about work.

    I told my GP about this wonderful forum and she agrees what a great support it is.

    My best regards to everyone on here.

  • That's good news! It's so hard to adjust to having PMR or GCA and the steroids we have to take. Somehow we often expect ourselves to carry on as before and to be the same person we used to be. Learning to live with PMR or GCA is not straightforward.

    Of course, it doesn't help when friends and family tell you "but you look so well"! That infamous phrase!

You may also like...